Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2024, 4:41 PM CST for Coleman County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 4:41 PM CST (22:41 UTC)
- Expired
- Mar 7, 2024, 5:45 PM CST
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:57 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
991
WUUS54 KSJT 072241
SVRSJT
TXC083-072345-
/O.NEW.KSJT.SV.W.0021.240307T2241Z-240307T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
441 PM CST Thu Mar 7 2024
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Coleman County in west central Texas...
* Until 545 PM CST.
* At 441 PM CST, a severe thunderstorm was located near Valera,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Valera around 445 PM CST.
Coleman around 450 PM CST.
Santa Anna around 500 PM CST.
Other locations impacted by this severe thunderstorm include Echo and
Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3167 9968 3178 9969 3203 9920 3170 9920
TIME...MOT...LOC 2241Z 250DEG 19KT 3174 9960
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
mkd2 follow-up statements
072
WWUS54 KSJT 072301
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
501 PM CST Thu Mar 7 2024
TXC083-072345-
/O.CON.KSJT.SV.W.0021.000000T0000Z-240307T2345Z/
Coleman TX-
501 PM CST Thu Mar 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR NORTHEASTERN COLEMAN COUNTY...
At 500 PM CST, a severe thunderstorm was located 3 miles south of
Coleman, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Coleman and Santa Anna around 505 PM CST.
Other locations impacted by this severe thunderstorm include Echo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3168 9947 3187 9951 3203 9920 3170 9920
TIME...MOT...LOC 2300Z 252DEG 24KT 3178 9944
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
mkd802 WWUS54 KSJT 072323 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 523 PM CST Thu Mar 7 2024 TXC083-072345- /O.CON.KSJT.SV.W.0021.000000T0000Z-240307T2345Z/ Coleman TX- 523 PM CST Thu Mar 7 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR EAST CENTRAL COLEMAN COUNTY... At 522 PM CST, a severe thunderstorm was located near Santa Anna, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of east central Coleman County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3175 9937 3179 9936 3192 9920 3170 9920 TIME...MOT...LOC 2322Z 269DEG 25KT 3179 9926 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ mkd
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 2:16 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 7, 2:16 PM CST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 216 PM CST Thu Mar 7 2024 ...New SHORT TERM... .SHORT TERM... (This evening through Friday) Issued at 139 PM CST Thu Mar 7 2024 Severe Thunderstorms, even a tornado, possible late this afternoon and evening.late Atmosphere instability was increasing with MUCAPS of 1000 to 1500 J/KG this afternoon. Effective bulk shears were 35 to 90 KTS, with the strongest over the I-10 corridor. High cloud cover has impeded heating and showers and thunderstorm development so far, but clouds were beginning to thin the western Big country and Concho Valley. Supercells possible with the strong shear profile. A tornado or two also possible. SPC has also outlooked the region with 2 percent tornado risk over the region, with a 5 percent along/east of an Abilene to San Angelo to Brady line. Convective models have trouble focusing exact timing/area of storm development, but storms were already developing near Sterling City and up near Roby in Fisher County, and will get stronger as clouds thin. An Mesoscale discussion was just issued at 206 PM with a 60 percent chance of a severe watch this afternoon and evening. While storms will weaken late evening, another band of showers and thunderstorms will move west to east across the region midnight through early morning, as a surface trough moves through and winds shift west. Likely these storms will not be severe, but can not guarantee. Cold front moves through Friday, with winds becoming northwest to north in the Big Country midday and in the Concho Valley and Heartland in the afternoon. && .LONG TERM... (Friday night through next Thursday) Issued at 110 PM CST Thu Mar 7 2024 A cold front with track south across West Central Texas later on Friday, bringing cooler temperatures and some gusty northerly winds to the area in its wake. High temperatures will be in the mid 50s to mid 60s over the weekend, with overnight lows generally remaining in the 30s. Combined with the gusty winds, we could see some wind chill values in the mid 20s to mid 30s. Expect the coldest temperatures in low lying areas and river valleys. Sunday into the middle of next week, expect a steady warm up with gradually approaching the mid 70s to mid 80s by mid-week. The next upper-level system is expected to deepen across the western US and track eastward on Wednesday, which can bring some increased chances for showers and thunderstorms later on Wednesday and into Thursday. For now, PoPs on Thursday were kept in the slight chance to chance category. && .AVIATION... (18Z TAFS) Issued at 1118 AM CST Thu Mar 7 2024 Scattered showers and thunderstorms developing along I-20 will be affecting KABI through 20Z. Scattered showers and thunderstorms will also develop from Junction to Brady this afternoon. Stronger thunderstorms will be developing around 22Z from San Angelo to Abilene, then move northeast. These will have the potential for brief IFR ceilings and wind gusts to 30 KTS through early evening. A second band of more isolated showers and thunderstorms is then possible after midnight as surface trough moves through, with winds shifting west by morning. KBBD and KJCT may see a temporary return to MVFR ceilings toward midnight with the stratus moving east by morning.. . && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 51 65 37 / 70 30 10 10 San Angelo 75 49 71 38 / 50 30 0 0 Junction 77 53 76 37 / 60 50 10 0 Brownwood 70 53 71 38 / 80 60 10 0 Sweetwater 75 51 62 38 / 60 20 10 0 Ozona 76 49 71 37 / 50 30 0 0 Brady 72 54 71 38 / 70 60 10 0 && .PRELIMINARY POINT TEMPS/POPS... Abilene 51 65 37 57 / 30 10 10 0 San Angelo 49 71 38 59 / 30 0 0 0 Junction 53 76 37 62 / 50 10 0 0 Brownwood 53 71 38 57 / 60 10 0 0 Sweetwater 51 62 38 56 / 20 10 0 0 Ozona 49 71 37 59 / 30 0 0 0 Brady 54 71 38 57 / 60 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....TP AVIATION...04
Hazardous weather outlook, Mar 7, 1:30 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 130 PM CST Thu Mar 7 2024 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 130 PM CST Thu Mar 7 2024 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms across West Central Texas late this afternoon and evening. The main hazards are large hail and damaging winds. An isolated tornado is also possible, with areas along and east of an Abilene to San Angelo to Brady line having the higher potential. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Mar 7, 12:50 PM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1250 PM CST Thu Mar 7 2024
TXZ127-071945-
Taylor TX-
1250 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TAYLOR COUNTY THROUGH
145 PM CST...
At 1249 PM CST, Doppler radar was tracking a strong thunderstorm near
Coronados Camp, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abilene, Wylie, Buffalo Gap, Coronados Camp, Potosi, View, Caps,
Hamby, Dyess Afb, and Kirby Lake.
This includes Interstate 20 between Mile Markers 285 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3230 9963 3224 10002 3234 10007 3252 9968
3252 9963
TIME...MOT...LOC 1849Z 242DEG 17KT 3230 9997
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
mkdSpecial weather statement, Mar 7, 1:47 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
147 PM CST Thu Mar 7 2024
TXZ128-072015-
Callahan TX-
147 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CALLAHAN COUNTY
THROUGH 215 PM CST...
At 146 PM CST, Doppler radar was tracking a strong thunderstorm near
Eula, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clyde, Baird, and Eula.
This includes Interstate 20 between Mile Markers 294 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3231 9963 3243 9963 3252 9945 3251 9939
3230 9934
TIME...MOT...LOC 1946Z 252DEG 21KT 3239 9959
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TPSpecial weather statement, Mar 7, 2:15 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
215 PM CST Thu Mar 7 2024
TXZ049-072100-
Fisher TX-
215 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FISHER COUNTY THROUGH
300 PM CST...
At 214 PM CST, Doppler radar was tracking a strong thunderstorm over
Rotan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rotan and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3296 10014 3292 10014 3278 10046 3285 10056
3297 10047
TIME...MOT...LOC 2014Z 222DEG 14KT 3286 10044
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TPSpecial weather statement, Mar 7, 3:13 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
313 PM CST Thu Mar 7 2024
TXZ064-072200-
Sterling TX-
313 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN STERLING COUNTY
THROUGH 400 PM CST...
At 313 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsan, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Sterling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3208 10126 3209 10110 3208 10096 3202 10101
3199 10126 3200 10127
TIME...MOT...LOC 2113Z 262DEG 20KT 3205 10127
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
mkdSpecial weather statement, Mar 7, 4:22 PM CST, 19 minutes before
Special Weather Statement
National Weather Service San Angelo TX
422 PM CST Thu Mar 7 2024
TXZ065-072245-
Coke TX-
422 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COKE COUNTY THROUGH
445 PM CST...
At 422 PM CST, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 208 And Ranch Road 2662, or 9 miles south
of Robert Lee, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bronte, Tennyson, and The Intersection Of Highway 208 And Ranch Road
2662.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3170 10061 3184 10054 3194 10024 3170 10024
TIME...MOT...LOC 2222Z 246DEG 30KT 3176 10049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mkdSpecial weather statement, Mar 7, 4:25 PM CST, 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
425 PM CST Thu Mar 7 2024
TXZ066-139-072315-
Runnels TX-Coleman TX-
425 PM CST Thu Mar 7 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLEMAN AND EAST CENTRAL
RUNNELS COUNTIES THROUGH 515 PM CST...
At 425 PM CST, Doppler radar was tracking a strong thunderstorm near
Talpa, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coleman, Santa Anna, Valera, Talpa, and Hords Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
west central Texas.
&&
LAT...LON 3164 9975 3175 9983 3196 9940 3171 9927
TIME...MOT...LOC 2225Z 246DEG 30KT 3170 9971
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mkdThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:01 AM CST | Special Weather Statement | SJT | Taylor | 59 min |
| Mar 7, 12:50 PM CST | Special Weather Statement | SJT | Taylor | 55 min |
| Mar 7, 1:13 PM CST | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Mar 7, 1:32 PM CST | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| Mar 7, 1:47 PM CST | Special Weather Statement | SJT | Callahan | 28 min |
| Mar 7, 2:15 PM CST | Special Weather Statement | SJT | Fisher | 45 min |
| Mar 7, 3:13 PM CST | Special Weather Statement | SJT | Sterling | 47 min |
| Mar 7, 3:46 PM CST | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 59 min |
| Mar 7, 4:22 PM CST | Special Weather Statement | SJT | Coke | 23 min |
| Mar 7, 4:25 PM CST | Special Weather Statement | SJT | Coleman | 50 min |
| Mar 7, 4:44 PM CST | Severe Thunderstorm Warning | SJT | Coke | 46 min |
| Mar 7, 4:49 PM CST | Special Weather Statement | SJT | Coke | 41 min |
| Mar 7, 4:58 PM CST | Special Weather Statement | SJT | Runnels | 32 min |
| Mar 7, 5:01 PM CST | Special Weather Statement | SJT | Haskell | 44 min |
| Mar 7, 5:11 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 52 min |
| Mar 7, 5:14 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 48 min |
| Mar 7, 5:20 PM CST | Special Weather Statement | SJT | Brown | 25 min |
| Mar 7, 5:48 PM CST | Special Weather Statement | SJT | Brown | 42 min |
| Mar 7, 5:51 PM CST | Special Weather Statement | SJT | Coleman | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.